• question-icon

    What are the withdrwal side effects of Cymbalta?

default
Posted on Sat, 12 Jul 2014 in Depression
Question: I have taken myself off Cybalta gradually and have been off for about a month by weening....Have not taken a pill for about a week or so but still having the effect of , what I call, brain flashes, similar to short electrical flashes in my brain. I was prescribed the medication for my hot flashes and arthritis and had been on it about 10 yrs. Trying to get off of it to lose weight, be more active and energetic and not so hungry all the time. My question is: How long will these "electrical" brain flashes continue. They are quite annoying. I have lost 5lbs. and feel more like doing physical tasks but also not tired at night and going to bed around 12 am...when I used to crash at 10. Will this all balance out the longer I am off Cymbalta or its generic?
doctor
Answered by Dr. Jonas Sundarakumar 6 hours later
Brief Answer:
Likely to be due to discontinuation of Cymbalta

Detailed Answer:
Hello and welcome to Healthcare Magic. Thanks for your query.

Since you had been on Cymbalta for a very long period and it's been just a week after completely coming off the medication, it is likely that the symptoms that you are experiencing are a result of the discontinuation effects of Cymbalta.

Having such 'electrical' brain flashes or 'zaps', sleep cycle changes, etc. are indeed commonly reported symptoms after discontinuing anti-depressant medication. These symptoms are lukely to settle down gradually over the next few weeks.

Regards,
Dr. Jonas Sundarakumar MBBS., DPM., MRCPsych.(U.K.)
Consultant Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Jonas Sundarakumar 14 hours later
Thank you! Just needed reassurance that these effects of discontinuation will be going away soon. Now, that I am off of the 30mg. Cymbalta is there another over the counter med I can take for my arthritis pain other than the Aleve I am taking morning and night? I am also undergoing physical therapy for knee pain and will soon be getting Synvisc injections for troublesome knee. Xrays show that it is not bone-on-bone yet but just arthritis and too much wt. Am losing wt.(10 lbs. to go), as I become more active so hoping that will impact Arth. pain as well. Playing golf when it is not too hot. Cannot take Ibprofen as am allergic....or had incident years ago and throat closed up.
doctor
Answered by Dr. Jonas Sundarakumar 2 days later
Brief Answer:
Can try Acetaminophen...

Detailed Answer:
Hi,

If you have a history of allergy with Ibuprofen and you are already on Aleve (Naproxen), then you can try Acetaminophen (Tylenol). Tramadol is usually very effective for arthritis pain but is available only as a prescription medication.

Regards,
Dr. Jonas Sundarakumar MBBS., DPM., MRCPsych.(U.K.)
Consultant Psychiatrist
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Jonas Sundarakumar

Psychiatrist

Practicing since :2003

Answered : 2190 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Ibuprofen

doctor1 MD

My five year old son has been complaining about a headache off and on now for 3 days & has had a fever on and off as well. I wasn t sure if it were...

doctor1 MD

MY daughter, 22 years old, had a soft marble size place come up on her arm below her elbow causing pain from fingers to shoulder. scan done and was...

doctor1 MD

my wife has sciatic pain from two bulged discs and has had exrays and mri. We went to letterman spinal center. The doctor there said no operation...

doctor1 MD

I got hit with an elbow in my right temple (in the middle of it, relaxed face), saw stars , pretty big pain, no other side effects. I applied an...

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound....

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats...

Get personalised answers from verified doctor in minutes across 80+ specialties

160 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Jonas Sundarakumar
  • Q - Suffering from severe depression. Not cured by medicine. Is there any...

  • Q - Mistake in medical record showing addiction to benzos. Is there a chance...

  • Q - Tiredness, stomach problem, hate noise, negative feelings

  • Q - Taking Risperidone, Seroquel, had weight gain. Any other medication that...

  • Q - Have social anxiety. Not cured by medicine. Suggest some alternate cure

  • Q - Not getting cured and abusing adderall and xanax. Looking for your...

  • Q - Feeling depressed. Why am I having fobia of vomiting and feeling nauseous?

  • Q - Behaving abnormally and getting irritated. What is causing this feeling?

  • Q - On prozac 20mg for depression, bipolar and paranoia. Getting shortness...

  • Q - For social anxiety what benefits could i get from phenibut?

backtotop2